Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 92, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Oct 8, 2020, 2:35 PM CDT for 4 counties in Texas. It took effect at Oct 9, 2020, 1:00 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2020, 2:35 PM CDT (19:35 UTC)
- In effect from
- Oct 9, 2020, 1:00 AM CDT
- Expired
- Oct 10, 2020, 9:46 AM CDT
- In force
- 33 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Orange County, TX
The river
Written for the forecast point Neches River at Saltwater Barrier (NSBT2). The gauge peaked at 4.54 ft at Oct 9, 2020, 4:00 PM CDT.
- Action stage
- 3.4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08041780, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Oct 8, 1:01 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 8, 1:01 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
101 PM CDT Thu Oct 8 2020
.DISCUSSION...
For 18z TAF issuance.
&&
.AVIATION...
Lowering/thickening ceilings are expected to continue through the
period as forecast soundings indicate lowering moisture pooling
with the approach of Delta. Likewise, winds will gradually
back/increase as the center approaches. Regional 88Ds show a band
of rain with embedded heavier showers impacting primarily
KLCH/KBPT at this time, which will gradually move past these
terminals...thereafter, primarily VCSH to maybe TEMPO into the
overnight hours before more substantial rains develop as the core
of the system gets close.
25
&&
.PREV DISCUSSION... /issued 1237 PM CDT Thu Oct 8 2020/
DISCUSSION...
Lift downstream of an upper trof over TX/OK coupled with the
fringe outer bands of Delta is yielding areas of mostly light rain
with some embedded more moderate showers. Inherited forecast had
this and the rest of the first period grids handled well, so
overall few changes were needed to the near term forecast.
Beyond today, the latest forecast track from NHC for Delta has
shifted a little farther to the west and is a little slower, with
the hurricane now expected to make landfall near Creole late
tomorrow afternoon or early evening, roughly 13 miles or so east
of where Laura came ashore on Aug 27. Sigh.
Due to the slight WWD adjustment, and considering the forecast
radius of hurricane force winds along with inherent forecast
uncertainty 36 hours out, we coordinated with NHC to upgrade the
hurricane watch for Jefferson County to a hurricane warning. On
the current forecast track and intensity, sustained hurricane
force winds would remain to the east in LA, though gusts to
hurricane force are possible near Sabine Pass. The other change of
note regarding wind related hazards was to upgrade Beauregard
Parish from a TS warming to a hurricane warning, with sustained
hurricane force winds and gusts now forecast for the SE/E part of
the parish.
The WWD shift also resulted in some adjustments to the surge
forecast and associated watches/warnings. While the overall
heights and number ranges have not changed, there was a westward
shift in these values along the coast, which required an upgrade
to the storm surge watch for Jefferson County to a warning.
Satellite and aircraft data indicate Delta continues to gradually
strengthen while it tracks NW across the west central Gulf, and is
still expected to reach major hurricane status later tonight or
early Friday morning. Some weakening is forecast thereafter as
the cyclone turns toward the N/NE and approaches the coast, but a
continued expansion of the wind field is also expected.
DO NOT BE LULLED INTO A FALSE SENSE OF SAFETY BY THIS FORECAST
WEAKENING!
Delta is expected to be a large and powerful hurricane when it
reaches the coast, bringing a life threatening surge to parts of
the southwest and south central LA coast, and dangerous hurricane
force winds to southwest LA.
13
PREV DISCUSSION... /issued 648 AM CDT Thu Oct 8 2020/
AVIATION...
The outer bands of Hurricane Delta are moving across southeast
Texas and southern Louisiana at this time. Have the weather
deteriorating thru the day and into the evening hours w/ the storm
approach. Winds down along the coast will become strong and gusty
by this evening into the overnight hours w/ rain bands and
isolated thunderstorms.
PREV DISCUSSION... /issued 524 AM CDT Thu Oct 8 2020/
DISCUSSION...
Apologies for the delayed products this morning. The WFO suffered
an unforeseen communications outage.
The outermost bands of hurricane Delta have been lifting across
the region this morning. Based on observations across the region,
there appears to be little appreciable wind within these bands but
periods of light rainfall will occur through the day as these
bands continue to move onshore.
The overall forecast philosophy with regards to Delta remains
unchanged as the NHC forecast track has remained nearly identical
over the last two advisories. Tropical storm force winds are
expected to reach the coast by tomorrow morning with conditions
deteriorating through the day. The eye of Delta is still forecast
to make landfall across eastern Cameron parish Friday afternoon
although there remains a bit of ambiguity with regards to the
exact forward speed and, therefore, the time of landfall.
Delta will continue at a relatively rapid pace to the north
northeast after landfall with tropical storm force winds beginning
to end near the coast by early Saturday morning and across central
Louisiana by Saturday afternoon.
With Delta in the rear view mirror, upper level ridging will
offer benign conditions Sunday into Monday although temperatures
will be warmer than has been seen over the last couple of weeks.
The next significant frontal boundary will push through the area
Tuesday with the ECMWF now showing a much drier solution better in
line with the GFS. Therefore, removed PoPs Tuesday. Behind the
front, several days of nice fall weather will prevail.
Jones
MARINE...
Winds and seas will begin to increase today as Hurricane Delta
tracks across the west central Gulf. Conditions will
deteriorate further Thursday night as it moves toward the
northwest Gulf. Extremely dangerous hurricane conditions are
expected over the coastal waters Friday as the storm nears the
coast and makes landfall. Hurricane force winds will produce wave
heights of 30 to 40 feet over the outer coastal waters during this
time. Conditions are expected to improve over the weekend as the
storm weakens and moves quickly off to the northeast.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 84 70 76 67 / 70 80 90 100
LCH 84 72 78 69 / 60 80 100 90
LFT 84 74 80 71 / 70 70 100 90
BPT 84 72 77 67 / 50 80 100 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Storm Surge Warning for LAZ042-043-052>055-073-074.
Hurricane Warning for LAZ028>033-041>045-052>055-073-074.
Flash Flood Watch from late tonight through Saturday morning for
LAZ027>033-041>045-052>055-073-074.
Tropical Storm Warning for LAZ027.
TX...Hurricane Warning for TXZ215.
Tropical Storm Warning for TXZ201-216-259>262.
GM...Hurricane Warning for GMZ430-432-435-450-452-455-470-472-475.
&&Hazardous weather outlook, Oct 8, 5:12 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 512 AM CDT Thu Oct 8 2020 TXZ201-216-259>262-091015- Hardin-Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 512 AM CDT Thu Oct 8 2020 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Outer rain bands associated with Hurricane Delta will begin to push into the region. Periods of heavy rainfall and gusty winds will accompany these bands. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Landfall of hurricane Delta is expected along the southwest Louisiana coast Friday. All area residents should closely monitor the progress of Delta. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ042-043-052>055-073-074-091015- Jefferson Davis-Acadia-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron- 512 AM CDT Thu Oct 8 2020 ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Outer rain bands associated with Hurricane Delta will begin to push into the region. Periods of heavy rainfall and gusty winds will accompany these bands. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Hurricane Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Hurricane Warning. Flash Flood Watch. Landfall of hurricane Delta is expected along the southwest Louisiana coast Friday. All area residents should closely monitor the progress of Delta. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-031>033-041-044-045-091015- Rapides-Avoyelles-Allen-Evangeline-St. Landry-Calcasieu-Lafayette- Upper St. Martin- 512 AM CDT Thu Oct 8 2020 ...HURRICANE WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Outer rain bands associated with Hurricane Delta will begin to push into the region. Periods of heavy rainfall and gusty winds will accompany these bands. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Flash Flood Watch. Landfall of hurricane Delta is expected along the southwest Louisiana coast Friday. All area residents should closely monitor the progress of Delta. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027-030-091015- Vernon-Beauregard- 512 AM CDT Thu Oct 8 2020 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for southwest Louisiana and west central Louisiana. .DAY ONE...Today and tonight. Outer rain bands associated with Hurricane Delta will begin to push into the region. Periods of heavy rainfall and gusty winds will accompany these bands. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. Landfall of hurricane Delta is expected along the southwest Louisiana coast Friday. All area residents should closely monitor the progress of Delta. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ180-091015- Tyler- 512 AM CDT Thu Oct 8 2020 This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Outer rain bands associated with Hurricane Delta will begin to push into the region. Periods of heavy rainfall and gusty winds will accompany these bands. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Landfall of hurricane Delta is expected along the southwest Louisiana coast Friday. All area residents should closely monitor the progress of Delta. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ215-091015- Jefferson- 512 AM CDT Thu Oct 8 2020 ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Outer rain bands associated with Hurricane Delta will begin to push into the region. Periods of heavy rainfall and gusty winds will accompany these bands. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Tropical Storm Warning. Landfall of hurricane Delta is expected along the southwest Louisiana coast Friday. All area residents should closely monitor the progress of Delta. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-091015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 512 AM CDT Thu Oct 8 2020 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Conditions will begin to deteriorate today with the approach of Hurricane Delta advancing northwest then north across the western Gulf of Mexico. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Delta is expected to make landfall over coastal Cameron parish Friday. All those with marine interests should closely monitor the progress of this extremely dangerous system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:13 PM CDT | Hurricane Warning | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 54 hr |
| Oct 7, 10:13 PM CDT | Storm Surge Warning | LCH | Cameron, Saint Martin | 54 hr |
| Oct 7, 10:13 PM CDT | Tropical Storm Warning | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 54 hr |
| Oct 8, 10:27 AM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| Oct 8, 10:33 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 6 days |
| Oct 8, 10:34 AM CDT | River Flood Warning | LCH | Lafayette, Saint Martin, Vermilion | 69 hr |
| Oct 8, 10:34 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Oct 8, 10:34 AM CDT | River Flood Warning | LCH | Allen, Beauregard | 21 days |
| Oct 8, 10:35 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Oct 8, 10:35 AM CDT | River Flood Warning | LCH | Allen, Beauregard | 21 days |
| Oct 8, 10:36 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| Oct 8, 10:37 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| Oct 8, 10:38 AM CDT | River Flood Warning | LCH | Allen, Calcasieu, Jefferson Davis | 21 days |
| Oct 8, 10:38 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 72 hr |
| Oct 8, 10:38 AM CDT | River Flood Warning | LCH | Allen, Rapides | 21 days |
| Oct 8, 1:54 PM CDT | River Flood Watch | LCH | Beauregard | 22 hr |
| Oct 8, 2:03 PM CDT | River Flood Warning | LCH | Beauregard, Vernon | 21 days |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.